Q:

What are the potential side effects of taking calcium and vitamin D?

A:

Quick Answer

Potential side effects of taking calcium and vitamin D include constipation, nausea, headache and irregular heartbeat, according to Drugs.com. Some people may experience pain in the bones or muscles after taking calcium and vitamin D.

Continue Reading

Full Answer

Calcium and vitamin D may cause some people to feel weak or drowsy, notes Drugs.com. Some people may experience dry mouth or a metallic taste in their mouth after taking calcium and vitamin D. Some people may be allergic to calcium and vitamin D. Signs of an allergic reaction include difficulty breathing, hives, and swelling of the throat, face, tongue or lips. It is important to seek immediate medical attention if an allergic reaction occurs.

Taking calcium and vitamin D can cause an excessive amount of calcium in the body, states Drugs.com. Signs of too much calcium include joint pain, vomiting, stomach pain and a loss of appetite. Some people may feel thirstier than usual, and they may urinate more frequently. Some people with too much calcium in their body may have painful or weak muscles, and they may also feel confused, restless or tired. If symptoms of too much calcium occur, it is important to speak to a physician. A doctor should be informed about any other supplements, medicines or vitamins being taken, as they may interact with calcium and vitamin D.

Learn more about Medications & Vitamins
Sources:

Related Questions

Explore